MAUDE Adverse Event Report: ARTHREX, INC. AVL ANGLED REAMER SLEEVE ASSEMBLY, 15; ORTHOPEDIC MANUAL SURG INSTR

ARTHREX, INC. AVL ANGLED REAMER SLEEVE ASSEMBLY, 15; ORTHOPEDIC MANUAL SURG INSTR
Model Number AVL ANGLED REAMER SLEEVE ASSEMBLY, 15
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 01/19/2024
Type of Reportable Event Malfunction
Event or Problem Description
On 01/19/2024, it was reported by a facility representative via (b)(4) that an ar-9676 angled reamer was welded together with an ar-9297-15 augmented glenoid angled reamer sleeve.This occurred during a case while reaming the glenoid the angled reamer driver shaft welded together with the angled reamer sleeve.This caused the surgeon's wrist to suddenly twist and made the reaming difficult.The case carried on and was completed successfully with a different reamer sleeve and driveshaft.
 
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
Complaint is confirmed.Functional testing was performed on the returned ar-9297-15 and found that the ar-9676 angled reamer shaft gets stuck inside the device and cannot be moved freely.Visual evaluation noted that the ar-9676 is stuck inside the angle reamer sleeve.The most likely cause is attributed to misuse due to interference with the mating instrument.Refer to the investigation photos.
 
Event or Problem Description
Additional information was provided on 2/19/2024 where the facility representative stated that this event occurred during an anatomic shoulder arthroplasty procedure on 1/18/2024.There was an arthrex representative present during this event.The patient's bone quality was average.Duplicate instrumentation was used out of the augmented reverse shoulder tray, ar-9579s to complete the procedure.
 
Additional Manufacturer Narrative
Additional information was provided on (b)(6) 2024 where the facility representative stated that this event occurred during an anatomic shoulder arthroplasty procedure on 1/18/2024.There was an arthrex representative present during this event.The patient's bone quality was average.Duplicate instrumentation was used out of the augmented reverse shoulder tray, ar-9579s to complete the procedure.

Brand Name
AVL ANGLED REAMER SLEEVE ASSEMBLY, 15
Common Device Name
ORTHOPEDIC MANUAL SURG INSTR
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key18659363
Report Number1220246-2024-00820
Device Sequence Number15507097
Product Code LXH
UDI-Device Identifier00888867350038
UDI-Public00888867350038
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAVL ANGLED REAMER SLEEVE ASSEMBLY, 15
Device Catalogue NumberAR-9297-15
Device Lot Number052224
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/19/2024
Supplement Date Received by Manufacturer04/22/2024
02/19/2024
Initial Report FDA Received Date02/07/2024
Supplement Report FDA Received Date05/17/2024
12/17/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/06/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown